Blood Pressure Home > Lotrel and Weight Gain
There are several potential side effects of Lotrel, and weight gain does not appear to be one of them. However, if you are experiencing weight gain while taking Lotrel, there are some things that you can do, such as eating a heart-healthy diet, getting regular physical activity, and limiting your intake of alcohol. Talk to your healthcare provider if you do notice any weight gain while taking Lotrel.
Lotrel and Weight Gain: An OverviewThere are a number of possible side effects with Lotrel® (benazepril hydrochloride and amlodipine). Gradual weight gain, however, does not appear to be one of them. This data comes from clinical trials where Lotrel was extensively studied and side effects were documented.
Understanding Clinical TrialsBefore medicines are approved, they must go through several clinical studies where thousands of people are given a particular medicine and are then compared to a group of people who did not receive the medicine. In these studies, side effects are always documented. As a result, it is possible to see which side effects occur, how often they appear, and how they compare to the group not taking the medicine. Side effects are then usually separated into those side effects that occur in more than 1 percent of people and those that occur in less than 1 percent of people.
For people taking Lotrel, gradual weight gain was not reported as either a common or a rare side effect.
Lotrel and Weight Gain: SuggestionsIf you are noticing weight gain while taking Lotrel, there are some things that you can do. Some suggestions include:
- Eating a heart-healthy diet. This diet should include:
o Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk productso Lean meats, poultry, fish, beans, eggs, and nutso Limited amounts of saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
- Getting regular physical activity for at least 30 minutes a day on most days of the week.
- Limiting your intake of alcohol.
Also, if you are noticing a weight gain with Lotrel, talk to your healthcare provider. He or she can give you other suggestions for dealing with any weight gain. If the weight gain continues, he or she may also recommend other lifestyle choices or a possible switch to another blood pressure medicine.
(Click BMI Calculator to see if your weight is within a healthy range.)